MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. LGN XLPE DISHED ISRT SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH AND NEPHEW, INC. LGN XLPE DISHED ISRT SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453284
Health Effect - Clinical Code Swelling (2091)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to failure of the device.Sweeling was reported.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, based on the clinical documentation of noted edema tracks on the mri and an x-ray showing an 8mm foreign body in the medial soft tissues of mid-left thigh approximately 1 week prior to the noted tibial tray loosening, currently unable to rule out a possible injury as a precursor and contributing factor to the tibial component loosening.The patient impact beyond the reported pain, the revision surgery (all components due to competitor revision implants), and an expected brief post-operative rehabilitative phase cannot be concluded.No further medical assessment can be rendered at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches/failure mode.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.Credit cannot be issued for the devices.

Brand Name
LGN XLPE DISHED ISRT SZ 5-6 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7930857
Report Number1020279-2018-01956
Device Sequence Number1914695
Product Code JWH
UDI-Device Identifier00885556255643
UDI-Public00885556255643
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2017
Device Catalogue Number71453284
Device Lot Number11CM14460
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;